Hail, Fremont
- When
- September 29, 4:20 PM MST to 4:25 PM MST
- Where
- Fremont County, 1.08 mi E of Florence
- Measured
- 1 in hail
- Reported by
- Trained Spotter
- Coordinates
- 38.390, -105.100
Severe thunderstorms generated hail up to the size of quarters near Florence and Texas Creek in Fremont county.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS PUB wrote it up.
Severe thunderstorms generated hail up to the size of quarters near Florence and Texas Creek in Fremont county.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pueblo, CO wrote its last area forecast discussion before the first event at Sep 29, 2:15 PM MST, 2 hours 5 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE PUEBLO CO 315 PM MDT TUE SEP 29 2015 .SHORT TERM...(THIS EVENING THROUGH WEDNESDAY) ISSUED AT 315 PM MDT TUE SEP 29 2015 CURRENTLY... SHOWERS AND THUNDERSTORMS WERE DEVELOPING OVER THE MTNS AND BEGINNING TO MOVE OUT ONTO THE PLAINS AS OF 2 PM. DWPTS HAVE INCREASING INTO THE 50S ON THE PLAINS AND CAPES...MAINLY ALONG THE GREATER I-25 CORRIDOR...WERE IN THE 500-1000 J/KG RANGE. TEMPS ACROSS THE REGION WERE MUCH COOLER THAN THEY WERE 24H AGO AS THEY RANGED IN THE M60S ACROSS THE FAR E PLAINS TO L/M70S ACROSS THE I-25 CORRIDOR. UPSLOPE WAS IN PLACE WITH EAST TO SOUTHEAST WINDS ACROSS THE PLAINS. REST OF TODAY... MAIN CONCERN IS THE POTENTIAL FOR SOME MARGINALLY SVR ROTATING STORMS DEVELOPING ACROSS THE REGION. 40 KNTS OF SHEAR AND 500-1000 J/KG OF CAPE WILL BE CAPABLE OF SOME LOCALIZED MARGINAL SVR HAIL REPORTS...MAINLY ALONG THE CAPE AXIS ALONG I-25. SPC HAS RECENTLY ISSUED AN MCD FOR PARTS OF THE FCST AREA DISCUSSING THIS THREAT. STORMS SHOULD WEAKEN AS THEY MOVE EAST INTO THE MUCH MORE STABLE AIR OVER THE EASTERN PLAINS EAST OF I-25. TONIGHT... STORMS WILL WEAKEN RELATIVELY QUICKLY ONCE THE SUN SETS AS FORCING ALOFT IS MARGINAL AT BEST. LATER TONIGHT...WE WILL LIKELY SEE LOW CLOUDS AND FOG DEVELOP OVER A GOOD PART OF THE PLAINS AS UPSLOPE CONTINUES INTO THE EVENING HOURS AND TEMPS DROP INTO THE 50S. TOMORROW... TEMPS ALOFT WARM A BIT AND RIDGING INCREASE SLIGHTLY OVER THE REGION. WE WILL LIKELY SEE SCATTERED STORMS ONCE AGAIN OVER THE HIGHER TRRN AND I-25 CORRIDOR BUT COVERAGE WILL LIKELY BE A BIT LESS AND INTENSITY SHOULD NOT BE ALL THAT STRONG. MAX TEMPS WILL REBOUND 6 TO 8F DEGREES AS COMPARED TO TODAY WITH HIGHS IN THE 80S OVER MOST OF THE PLAINS...EXCEPT 70S OVER EASTERN KIOWA AND N EL PASO COUNTIES. 70S WILL OCCUR IN THE VALLEYS. .LONG TERM...(WEDNESDAY NIGHT THROUGH TUESDAY) ISSUED AT 315 PM MDT TUE SEP 29 2015 ...ACTIVE WEATHER PATTERN IN PLACE FOR THE EXTENDED PERIOD... WEDNESDAY NIGHT THROUGH THURSDAY...A RIDGE OF HIGH PRESSURE ACROSS THE REGION WILL GRADUALLY MIGRATE EASTWARD THROUGH THURSDAY...WHILE EASTERLY UPSLOPE FLOW AT THE SFC REMAINS. SHOWER AND STORM ACTIVITY WED NIGHT IS EXPECTED TO TAPER OFF FROM WEST TO EAST OVERNIGHT...BUT THEN QUICKLY REESTABLISH THU ACROSS ALL OF THE HIGHER TERRAIN AND EASTERN SLOPES OF THE E MTS. THE RIDGE AXIS IS FORECAST TO SLIDE EAST TO THE CO/KS BORDER BY EARLY FRI MORNING...AHEAD OF THE NEXT UPPER LEVEL FEATURE. TEMPS ARE EXPECTED TO WARM BACK UP INTO THE 80S ACROSS THE E PLAINS THU...WHICH MAY BE A BIT OPTIMISTIC CONSIDERING THE STRENGTH OF THE LLVL FLOW. FRIDAY THROUGH TUESDAY...INCONSISTENCIES CONTINUE BETWEEN THE GFS AND EC MODELS WITH RESPECT TO THIS WEEKEND AND THE START OF THE NEXT WORK WEEK...WITH THE MODELS DEPICTING DIFFERENT PLACEMENT AND STRENGTH OF THE NEXT TWO-PRONGED WEATHER FEATURE. THEREFORE...WILL NOT GET INTO TOO MUCH DETAIL JUST YET SAVE FOR THE FACT THAT MODELS DO HINT AT A SOMEWHAT UNSETTLED AND ACTIVE PERIOD STARTING FRIDAY. THE FIRST UPPER SHORTWAVE CROSSES THE GREAT BASIN AND ROCKIES ON FRI...DISPLAYING A NEGATIVE TILT TO THE TROUGH AXIS AS IT DIPS ACROSS COLORADO FRI NIGHT. THIS EXITS TO THE EAST ON SAT. THIS UPPER FEATURE DUMBBELLS...WITH ANOTHER STRONGER CLOSED LOW SWINGING ACROSS N CA AND NV LATE SAT THROUGH SUN...PICKING UP SOME PACIFIC MOISTURE. THIS LOW CROSSES NV AND UT MON...INCREASING SW FLOW AHEAD OF IT ACROSS THE 4 CORNERS AND DRAWING MOISTURE UP INTO CO. FINALLY...THIS LOW OPENS AND MOVES WEST ACROSS CO ON TUE. NOW...EXACT PLACEMENT AND ASSOCIATED MOISTURE CONTENT OF THESE TWO CONNECTED FEATURES IS STILL A QUESTION MARK...BUT MODELS SUGGEST AN EXTENDED PERIOD OF SHOWERS AND STORMS LINGERING ABOUT THE CWA...WITH NO REAL SIGNIFICANT PERIOD OF TIME THAT IS PCPN-FREE. AS FOR TEMPS...MAX TEMPS IN THE 80S DROP DOWN INTO THE 70S FOR SAT THROUGH MON FOR THE PLAINS...AND 60S FOR THE HIGH VALLEYS. TUE HINTS AT WARMING TEMPS ONCE AGAIN...BUT AT THIS STAGE THIS IS QUESTIONABLE. NIGHT TEMPS WILL BE COOLING AS WELL...WITH THE COLDEST NIGHT OF THE EXTENDED PERIOD FORECAST TO BE SAT NIGHT. MOORE && .AVIATION...(FOR THE 00Z TAFS THROUGH 00Z WEDNESDAY EVENING) ISSUED AT 315 PM MDT TUE SEP 29 2015 ONE OR TWO SHOWERS/ISOLD TSRA WILL BE POSSIBLE ACROSS KCOS AND KPUB THIS AFTERNOON AND EARLY EVENING. BRIEF HEAVY RAIN...SMALL HAIL AND GUSTY WINDS WILL BE POSSIBLE. LATER TONIGHT MOIST UPSLOPE SHOULD ALLOW FOR LOW CLOUDS AND FOG TO DEVELOP. MVFR CONDITIONS WILL BE POSSIBLE AT KCOS AND KPUB. FOG/CIGS SHOULD LIFT BY 16UTC TOMORROW. KALS SHOULD BE VFR NEXT 24H. && .PUB WATCHES/WARNINGS/ADVISORIES... NONE. && SHORT TERM...HODANISH LONG TERM...MOORE AVIATION...HODANISH
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PUEBLO CO 1114 AM MDT TUE SEP 29 2015 COZ058>089-093>099-301715- WESTERN MOSQUITO RANGE/EAST LAKE COUNTY ABOVE 11000 FT- LEADVILLE VICINITY/LAKE COUNTY BELOW 11000 FT- EASTERN SAWATCH MOUNTAINS ABOVE 11000 FT- WESTERN CHAFFEE COUNTY BETWEEN 9000 AND 11000 FT- CENTRAL CHAFFEE COUNTY BELOW 9000 FT- WESTERN MOSQUITO RANGE/EAST CHAFFEE COUNTY ABOVE 9000 FT- SAGUACHE COUNTY WEST OF CONTINENTAL DIVIDE BELOW 10000 FT- SAGUACHE COUNTY EAST OF CONTINENTAL DIVIDE BELOW 10000 FT- LA GARITA MOUNTAINS ABOVE 10000 FT- UPPER RIO GRANDE VALLEY/EASTERN SAN JUAN MOUNTAINS BELOW 10000 FT- EASTERN SAN JUAN MOUNTAINS ABOVE 10000 FT- DEL NORTE VICINITY/NORTHERN SAN LUIS VALLEY BELOW 8500 FT- ALAMOSA VICINITY/CENTRAL SAN LUIS VALLEY BELOW 8500 FT- SOUTHERN SAN LUIS VALLEY- NORTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 8500 AND 11000 FT- NORTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 11000 FEET- SOUTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 7500 AND 11000 FT- SOUTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 11000 FT- NORTHWESTERN FREMONT COUNTY ABOVE 8500 FT- WESTERN/CENTRAL FREMONT COUNTY BELOW 8500 FT- WET MOUNTAIN VALLEY BELOW 8500 FEET- WET MOUNTAINS BETWEEN 6300 AND 10000 FT- WET MOUNTAINS ABOVE 10000 FT- TELLER COUNTY/RAMPART RANGE ABOVE 7500 FT/PIKES PEAK BETWEEN 7500 AND 11000 FT-PIKES PEAK ABOVE 11000 FT- CANON CITY VICINITY/EASTERN FREMONT COUNTY- NORTHERN EL PASO COUNTY/MONUMENT RIDGE/RAMPART RANGE BELOW 7500 FT- COLORADO SPRINGS VICINITY/SOUTHERN EL PASO COUNTY/RAMPART RANGE BELOW 7400 FT-PUEBLO AND VICINITY/PUEBLO COUNTY BELOW 6300 FT- WALSENBURG VICINITY/UPPER HUERFANO RIVER BASIN BELOW 7500 FT- TRINIDAD VICINITY/WESTERN LAS ANIMAS COUNTY BELOW 7500 FT- CROWLEY COUNTY-LA JUNTA VICINITY/OTERO COUNTY- EASTERN LAS ANIMAS COUNTY-WESTERN KIOWA COUNTY- EASTERN KIOWA COUNTY-LAS ANIMAS VICINITY/BENT COUNTY- LAMAR VICINITY/PROWERS COUNTY-SPRINGFIELD VICINITY/BACA COUNTY- 1114 AM MDT TUE SEP 29 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL...EAST CENTRAL...SOUTH CENTRAL AND SOUTHEAST COLORADO. .DAY ONE...THIS AFTERNOON AND TONIGHT ISOLATED TO SCATTERED THUNDERSTORMS CAN BE EXPECTED ACROSS THE HIGHER TERRAIN THIS AFTERNOON...WITH STORMS SPREADING SOUTH AND EAST ACROSS THE ADJACENT PLAINS THROUGH THE AFTERNOON AND EVENING HOURS. THE MAIN THREAT FROM STORMS WILL BE LIGHTNING AND GUSTY WINDS UP TO 40 MPH. HOWEVER...A FEW STORMS ALONG AND WEST OF THE I-25 CORRIDOR...COULD PRODUCE HAIL UP TO INCH IN DIAMETER AND LOCALLY HEAVY RAINFALL. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY WIDESPREAD SHOWERS AND THUNDERSTORMS ARE FORECAST WEDNESDAY ACROSS SOUTHERN COLORADO. ONE OR TWO STORMS COULD BECOME STRONG ACROSS THE EASTERN PLAINS WEDNESDAY AFTERNOON...WITH LIGHTNING...GUSTY OUTFLOW WINDS AND HAIL TO NEAR 1/2 AN INCH IN DIAMETER POSSIBLE. ISOLATED TO SCATTERED SHOWERS AND THUNDERSTORMS ARE FORECAST FOR THURSDAY OVER THE CENTRAL MOUNTAINS...INTO THE PALMER DIVIDE. AN UPPER LEVEL STORM SYSTEM WILL MOVE ACROSS COLORADO FRIDAY INTO THE WEEKEND. THIS WILL BRING WIDESPREAD PRECIPITATION TO SOUTHERN COLORADO. COLDER AIR WILL MOVE INTO THE REGION AND MOUNTAIN AREAS WILL LIKELY SEE THEIR FIRST SNOWFALL OF THE SEASON...ESPECIALLY FOR AREAS ABOVE 11000 FEET WHERE A FEW INCHES ARE POSSIBLE. LOCALLY MODERATE TO HEAVY RAINFALL WILL BE POSSIBLE OVER THE PLAINS THROUGH THE WEEKEND. CONTINUED ACTIVE WEATHER WILL REMAIN POSSIBLE EARLY NEXT WEEK BUT THERE IS HIGH UNCERTAINTY IN THE FORECAST...WHICH MAY INCLUDE TROPICAL MOISTURE FROM THE REMNANTS OF TROPICAL STORM MARTY. IF THIS MOISTURE CAN BE INGESTED INTO A DEVELOPING STORM OVER THE WESTERN STATES...IT COULD BRING THE POTENTIAL FOR WIDESPREAD HEAVY RAINFALL TO SOUTHERN COLORADO. HOWEVER AT THIS TIME...CONFIDENCE IS LOW DUE TO HIGH UNCERTAINTY. .SPOTTER INFORMATION STATEMENT... WEATHER CONDITIONS THAT MEET REPORTING CRITERIA FOR SPOTTERS WILL BE POSSIBLE THIS AFTERNOON AND EVENING ACROSS THE INTERSTATE 25 CORRIDOR. HODANISH
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PUEBLO CO 348 PM MDT TUE SEP 29 2015 COZ076-077-081-083-292215- WESTERN/CENTRAL FREMONT COUNTY BELOW 8500 FT CO- TELLER COUNTY/RAMPART RANGE ABOVE 7500FT/PIKE'S PEAK BETWEEN 7500 AND 11000 FT CO-NORTHWESTERN FREMONT COUNTY ABOVE 8500FT CO- CANON CITY VICINITY/EASTERN FREMONT COUNTY CO- 348 PM MDT TUE SEP 29 2015 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN FREMONT AND SOUTHERN TELLER COUNTIES UNTIL 415 PM MDT... AT 347 PM MDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM OVER GUFFEY...OR 38 MILES WEST OF COLORADO SPRINGS...MOVING SOUTHEAST AT 20 MPH. DIME SIZE HAIL AND WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH THIS STORM. THIS STORM WILL REMAIN OVER MAINLY RURAL AREAS OF NORTHEASTERN FREMONT AND SOUTHERN TELLER COUNTIES. LAT...LON 3861 10510 3849 10539 3869 10556 3870 10534 TIME...MOT...LOC 2147Z 317DEG 17KT 3871 10552 HODANISH
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PUEBLO CO 428 PM MDT TUE SEP 29 2015 COZ076-077-079-081-083-292315- WESTERN/CENTRAL FREMONT COUNTY BELOW 8500 FT CO- TELLER COUNTY/RAMPART RANGE ABOVE 7500FT/PIKE'S PEAK BETWEEN 7500 AND 11000 FT CO-WET MOUNTAINS BETWEEN 6300 AND 10000FT CO- NORTHWESTERN FREMONT COUNTY ABOVE 8500FT CO- CANON CITY VICINITY/EASTERN FREMONT COUNTY CO- 428 PM MDT TUE SEP 29 2015 ...SIGNIFICANT WEATHER ADVISORY FOR EASTERN FREMONT AND SOUTHWESTERN TELLER COUNTIES UNTIL 515 PM MDT... AT 428 PM MDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 8 MILES NORTH OF ROYAL GORGE...OR 32 MILES SOUTHWEST OF COLORADO SPRINGS...MOVING SOUTHEAST AT 20 MPH. DIME SIZE HAIL AND WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH THIS STORM. LOCATIONS IMPACTED INCLUDE... FLORENCE...ROYAL GORGE...CANON CITY AND PENROSE. LAT...LON 3859 10545 3871 10528 3849 10496 3832 10522 TIME...MOT...LOC 2228Z 314DEG 16KT 3858 10532 KT
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PUEBLO CO
520 PM MDT TUE SEP 29 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0520 PM HAIL 1 ENE FLORENCE 38.39N 105.10W
09/29/2015 M1.00 INCH FREMONT CO TRAINED SPOTTER
&&
MNThe Pueblo radar (KPUX), 80 km away, was scanning. The volume nearest the first event began at 23:19 UTC.
2 hail. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Colorado in 2015Every state in 2015This day in weather historyWarnings in Colorado, September 2015
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 597745, 597746.